Alert archive / Arizona / Wind Advisories in 2013
Wind Advisory 11, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Oct 8, 2013, 2:11 PM MST for 5 counties in Arizona. It took effect at Oct 9, 2013, 9:00 AM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2013, 2:11 PM MST (21:11 UTC)
- In effect from
- Oct 9, 2013, 9:00 AM MST
- Expired
- Oct 9, 2013, 7:16 PM MST
- In force
- 10 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Gila County, AZ, Navajo County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 52 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2111 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
980 WWUS75 KFGZ 082111 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 211 PM MST TUE OCT 8 2013 AZZ004>008-015-090515- /O.NEW.KFGZ.WI.Y.0011.131009T1600Z-131010T0400Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-WESTERN MOGOLLON RIM- INCLUDING THE CITIES OF...FREDONIA...PAGE... GRAND CANYON VILLAGE...SUPAI...PRESCOTT...FLAGSTAFF 211 PM MST TUE OCT 8 2013 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 9 PM MST WEDNESDAY. * WINDS...WINDS WILL BEGIN TO INCEASE BY MID MORNING BECOMING SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH BY THE AFTERNOON. WINDS WILL BEGIN TO SUBSIDE IN THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ009>014-016-017-039-040-090515- /O.NEW.KFGZ.WI.Y.0011.131009T1800Z-131010T0600Z/ NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK... GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...SHOW LOW...DILKON 211 PM MST TUE OCT 8 2013 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 11 PM MST WEDNESDAY. * WINDS...WINDS WILL BEGIN TO INCEASE BY LATE MORNING BECOMING SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH BY THE AFTERNOON. WINDS WILL BEGIN TO SUBSIDE BY LATE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
7 follow-up statements
266 WWUS75 KFGZ 082114 CCA NPWFGZ URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE FLAGSTAFF AZ 213 PM MST TUE OCT 8 2013 AZZ004>008-015-090530- /O.NEW.KFGZ.WI.Y.0011.131009T1600Z-131010T0400Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-WESTERN MOGOLLON RIM- INCLUDING THE CITIES OF...FREDONIA...PAGE... GRAND CANYON VILLAGE...SUPAI...PRESCOTT...FLAGSTAFF 213 PM MST TUE OCT 8 2013 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 9 PM MST WEDNESDAY. * WINDS...WINDS WILL BEGIN TO INCEASE BY MID MORNING BECOMING SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH BY THE AFTERNOON. WINDS WILL BEGIN TO SUBSIDE IN THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ009>014-016-017-039-040-090530- /O.COR.KFGZ.WI.Y.0011.131009T1800Z-131010T0600Z/ NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK... GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...SHOW LOW...DILKON 213 PM MST TUE OCT 8 2013 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 11 PM MST WEDNESDAY. * WINDS...WINDS WILL BEGIN TO INCEASE BY LATE MORNING BECOMING SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH BY THE AFTERNOON. WINDS WILL BEGIN TO SUBSIDE BY LATE EVENING. EXPECT AREAS OF BLOWING DUST WITH REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
094 WWUS75 KFGZ 090538 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1038 PM MST TUE OCT 8 2013 AZZ004>008-015-091345- /O.CON.KFGZ.WI.Y.0011.131009T1600Z-131010T0400Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-WESTERN MOGOLLON RIM- INCLUDING THE CITIES OF...FREDONIA...PAGE... GRAND CANYON VILLAGE...SUPAI...PRESCOTT...FLAGSTAFF 1038 PM MST TUE OCT 8 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM MST WEDNESDAY... * WINDS...WINDS WILL BEGIN TO INCEASE BY MID MORNING BECOMING SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH BY THE AFTERNOON. WINDS WILL BEGIN TO SUBSIDE IN THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ009>014-016-017-039-040-091345- /O.CON.KFGZ.WI.Y.0011.131009T1800Z-131010T0600Z/ NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK... GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...SHOW LOW...DILKON 1038 PM MST TUE OCT 8 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM MST WEDNESDAY... * WINDS...WINDS WILL BEGIN TO INCEASE BY LATE MORNING BECOMING SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH BY THE AFTERNOON. WINDS WILL BEGIN TO SUBSIDE BY LATE EVENING. EXPECT AREAS OF BLOWING DUST WITH REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
454 WWUS75 KFGZ 091113 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 413 AM MST WED OCT 9 2013 AZZ037-038-091915- /O.EXA.KFGZ.WI.Y.0011.131009T1600Z-131010T0400Z/ YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- INCLUDING THE CITIES OF...COTTONWOOD...CAMP VERDE...SEDONA 413 AM MST WED OCT 9 2013 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MST THIS EVENING. * WINDS...WINDS WILL INCREASE BY MID MORNING BECOMING SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 40 MPH BY THE AFTERNOON. WINDS WILL BEGIN TO SUBSIDE IN THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ018-091915- /O.EXA.KFGZ.WI.Y.0011.131009T1800Z-131010T0600Z/ NORTHERN GILA COUNTY- INCLUDING THE CITY OF...PAYSON 413 AM MST WED OCT 9 2013 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 11 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM MST THIS EVENING. * WINDS...WINDS WILL INCREASE BY LATE MORNING BECOMING SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 40 MPH BY THE AFTERNOON. WINDS WILL BEGIN TO SUBSIDE BY LATE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ004>008-015-091915- /O.CON.KFGZ.WI.Y.0011.131009T1600Z-131010T0400Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-WESTERN MOGOLLON RIM- INCLUDING THE CITIES OF...FREDONIA...PAGE... GRAND CANYON VILLAGE...SUPAI...PRESCOTT...FLAGSTAFF 413 AM MST WED OCT 9 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MST THIS EVENING... * WINDS...WINDS WILL INCREASE BY MID MORNING BECOMING SOUTHWEST 25 TO 35 MPH WITH GUSTS 45 TO 50 MPH BY THE AFTERNOON. WINDS WILL BEGIN TO SUBSIDE IN THE EVENING. SOME BLOWING DUST IS POSSIBLE ALONG HIGHWAY 89 NEAR PAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ009>014-016-017-039-040-091915- /O.CON.KFGZ.WI.Y.0011.131009T1800Z-131010T0600Z/ NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK... GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...SHOW LOW...DILKON 413 AM MST WED OCT 9 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM MST THIS EVENING... * WINDS...WINDS WILL INCREASE BY LATE MORNING BECOMING SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 45 TO 50 MPH BY THE AFTERNOON. WINDS WILL BEGIN TO SUBSIDE BY LATE EVENING. EXPECT AREAS OF BLOWING DUST WITH REDUCED VISIBILITIES ACROSS NORTHEAST ARIZONA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
291 WWUS75 KFGZ 091649 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 949 AM MST WED OCT 9 2013 AZZ004>008-015-037-038-100100- /O.CON.KFGZ.WI.Y.0011.000000T0000Z-131010T0400Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-WESTERN MOGOLLON RIM- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- INCLUDING THE CITIES OF...FREDONIA...PAGE... GRAND CANYON VILLAGE...SUPAI...PRESCOTT...FLAGSTAFF... COTTONWOOD...CAMP VERDE...SEDONA 949 AM MST WED OCT 9 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... * WINDS...WINDS WILL INCREASE THIS MORNING BECOMING SOUTHWEST 25 TO 35 MPH WITH GUSTS 45 TO 50 MPH BY THE AFTERNOON. WINDS WILL BEGIN TO SUBSIDE IN THE EVENING. SOME BLOWING DUST IS POSSIBLE ALONG HIGHWAY 89 NORTH OF FLAGSTAFF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ009>014-016>018-039-040-100100- /O.CON.KFGZ.WI.Y.0011.131009T1800Z-131010T0600Z/ NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK... GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...SHOW LOW...PAYSON...DILKON 949 AM MST WED OCT 9 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * WINDS...WINDS WILL INCREASE THIS MORNING BECOMING SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 45 TO 50 MPH BY THE AFTERNOON. WINDS WILL BEGIN TO SUBSIDE BY LATE EVENING. EXPECT AREAS OF BLOWING DUST WITH REDUCED VISIBILITIES ACROSS NORTHEAST ARIZONA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
805 WWUS75 KFGZ 091926 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1226 PM MST WED OCT 9 2013 AZZ004>008-015-037-038-100330- /O.CON.KFGZ.WI.Y.0011.000000T0000Z-131010T0400Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-WESTERN MOGOLLON RIM- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- INCLUDING THE CITIES OF...FREDONIA...PAGE... GRAND CANYON VILLAGE...SUPAI...PRESCOTT...FLAGSTAFF... COTTONWOOD...CAMP VERDE...SEDONA 1226 PM MST WED OCT 9 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... * WINDS...STRONG SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS 45 TO 50 MPH WILL CONTINUE THIS AFTERNOON. WINDS WILL BEGIN TO SUBSIDE IN THE EVENING. SOME BLOWING DUST IS POSSIBLE ALONG HIGHWAY 89 NORTH OF FLAGSTAFF. SOME WIND GUSTS ALREADY OBSERVED TODAY INCLUDE: FLAGSTAFF AIRPORT: 44 MPH WINSLOW AIRPORT: 45 MPH PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ009>014-016>018-039-040-100330- /O.CON.KFGZ.WI.Y.0011.000000T0000Z-131010T0600Z/ NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK... GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...SHOW LOW...PAYSON...DILKON 1226 PM MST WED OCT 9 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * WINDS...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 TO 50 MPH WILL CONTINUE THIS AFTERNOON. WINDS WILL BEGIN TO SUBSIDE BY LATE EVENING. EXPECT AREAS OF BLOWING DUST WITH REDUCED VISIBILITIES ACROSS NORTHEAST ARIZONA. SOME WIND GUSTS ALREADY OBSERVED TODAY INCLUDE: SHOW LOW AIRPORT 45 MPH LIMESTONE RAWS 47 MPH GREER RAWS 37 MPH PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
040 WWUS75 KFGZ 092351 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 451 PM MST WED OCT 9 2013 AZZ009>014-016>018-039-040-100400- /O.EXT.KFGZ.WI.Y.0011.000000T0000Z-131010T0400Z/ NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK... GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...SHOW LOW...PAYSON...DILKON 451 PM MST WED OCT 9 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM MST THIS EVENING... * WINDS...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS FROM 45 TO 50 MPH WILL CONTINUE THROUGH THE EARLY EVENING. WINDS WILL BEGIN TO SUBSIDE AS CLOUD COVER INCREASES...AND PRECIPITATION BEGINS TO DEVELOP FROM WEST TO EAST. ALTHOUGH SOME ISOLATED GUSTS OVER 40 MPH MAY STILL OCCUR OVERNIGHT...THE VAST MAJORITY OF THE REGION WILL DECREASE BELOW ADVISORY CRITERIA AFTER 9 PM MST. * OTHER IMPACTS...AREAS OF BLOWING DUST WILL BE POSSIBLE...ESPECIALLY IN AREA FROM WINSLOW TO HOLBROOK AND NORTHEASTWARD TO CHINLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ004>008-015-037-038-100400- /O.CON.KFGZ.WI.Y.0011.000000T0000Z-131010T0400Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-WESTERN MOGOLLON RIM- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- INCLUDING THE CITIES OF...FREDONIA...PAGE... GRAND CANYON VILLAGE...SUPAI...PRESCOTT...FLAGSTAFF... COTTONWOOD...CAMP VERDE...SEDONA 451 PM MST WED OCT 9 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... * WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS FROM 40 TO 45 MPH WILL CONTINUE THROUGH THE EARLY EVENING. WINDS WILL BEGIN TO SUBSIDE AS CLOUD COVER AND PRECIPITATION INCREASE. ALTHOUGH SOME ISOLATED GUSTS OVER 40 MPH MAY STILL OCCUR OVERNIGHT...THE VAST MAJORITY OF THE REGION WILL DECREASE BELOW ADVISORY CRITERIA AFTER 9 PM MST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
165 WWUS75 KFGZ 100216 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 716 PM MST WED OCT 9 2013 AZZ004>018-037>040-100330- /O.CAN.KFGZ.WI.Y.0011.000000T0000Z-131010T0400Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...FREDONIA...PAGE... GRAND CANYON VILLAGE...SUPAI...PRESCOTT...CHINLE...KAYENTA... WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...SHOW LOW...PAYSON... COTTONWOOD...CAMP VERDE...SEDONA...DILKON 716 PM MST WED OCT 9 2013 ...WIND ADVISORY IS CANCELED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELED THE WIND ADVISORY. SOUTHWEST WINDS HAVE WEAKENED TO AROUND 10 TO 20 MPH WITH GUSTS FROM 20 TO 30 MPH. EVEN THOUGH THESE WINDS ARE FAIRLY BREEZY...THEY ARE NO LONGER STRONG ENOUGH TO MEET ADVISORY CRITERIA. THE WIND ADVISORY FOR PORTIONS OF NORTHERN ARIZONA HAS BEEN CANCELED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Oct 8, 9:00 AM MST, 5 hours 11 minutes earlier.
Area forecast discussion, Oct 8, 9:00 AM MST, 5 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 900 AM MST TUE OCT 8 2013 .SYNOPSIS...DRY AND MILD WEATHER CONTINUES TODAY WITH BREEZY WINDS DEVELOPING. A STRONG COLD FRONT WILL APPROACH NORTHERN ARIZONA ON WEDNESDAY BRINGING STRONGER WINDS TO THE AREA. THE COLD FRONT WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS...SOME MOUNTAIN SNOW...AND MUCH COLDER TEMPERATURES FROM WEDNESDAY NIGHT THROUGH THURSDAY MORNING. FAIR WEATHER WILL RETURN FOR THE WEEKEND. && .DISCUSSION...MOSTLY CLEAR SKIES WERE NOTED ACROSS NRN AZ THIS MORNING. LIGHT WINDS WILL GIVE WAY TO BREEZY AFTERNOON WINDS WITH SOME HIGH CLOUDS DEVELOPING ACROSS THE REGION. CURRENT FCST IN GOOD SHAPE AND NO UPDATES REQUIRED THIS MORNING. && .PREV DISCUSSION (342 AM)...ATTENTION IS QUICKLY TURNING TO A LOW PRESSURE SYSTEM DEVELOPING OVER SOUTHERN BRITISH COLUMBIA AND THE PACIFIC NORTHWEST. A STRONG JET STREAK WORKING DOWN THE BACKSIDE OF THIS TROUGH WILL HELP TO DIG THE TROUGH SOUTHWARD ALONG THE WEST COAST THROUGH WEDNESDAY. AS A RESULT...BREEZY SOUTHWEST WINDS WILL DEVELOP THIS AFTERNOON ACROSS NORTHERN AZ WITH GUSTS UP TO 30-35 MPH. WINDS WILL BECOME STRONGER ON WEDNESDAY AS A STRONG COLD FRONT APPROACHES THE STATE. SUSTAINED WINDS ON WEDNESDAY WILL BE IN THE 25-30 MPH RANGE WITH GUSTS OF 40-50 MPH...SOME LOCALLY STRONGER GUSTS POSSIBLE. IN ADDITION...COOLING TEMPERATURES CAN BE EXPECTED TODAY AND WEDNESDAY. THE TROUGH BEGINS TO HEAD EAST AND TRACKS ACROSS NORTHERN AZ WEDNESDAY NIGHT THROUGH THURSDAY MORNING. SCATTERED TO NUMEROUS SHOWERS WILL SPREAD WEST TO EAST ACROSS THE STATE FROM LATE WEDNESDAY EVENING INTO EARLY THURSDAY AS A PERIOD OF STRONG SYNOPTIC SCALE LIFT AND FRONTAL FORCING ENCOMPASS NORTHERN AZ. EMBEDDED THUNDER WILL ALSO BE POSSIBLE FOR MOST AREAS. INSTABILITY IS MARGINAL...THOUGH STRONG SPEED SHEAR MAY LEAD TO A FEW STRONG STORMS WITH A DAMAGING WIND THREAT. THIS IS A COLD AUTUMN STORM SYSTEM AND SNOW LEVELS WILL BE DROPPING QUICKLY BEHIND THE COLD FRONT. BY EARLY MORNING THURSDAY...SNOW LEVELS WILL DROP TO THE 6500-7500 FOOT RANGE WITH A DUSTING OF SNOW POSSIBLE AT THESE ELEVATIONS. SOME LIGHT ACCUMULATIONS ARE POSSIBLE OVER THE HIGHEST TERRAIN ABOVE 8000 FEET...MAINLY IN THE SAN FRANCISCO PEAKS AND KAIBAB PLATEAU REGIONS. THE TROUGH QUICKLY HEADS NORTHEAST INTO CO/NM BY THURSDAY AFTERNOON/EVENING WITH SHOWERS COMING TO AN END. DAYTIME TEMPERATURES THURSDAY WILL BE THE COLDEST YET THIS SEASON WITH MOUNTAIN AREAS IN THE MID-UPPER 40S AND LOWER ELEVATIONS IN THE 50S AND 60S. WARMER TEMPERATURES LOOK TO RETURN FRIDAY INTO THE COMING WEEKEND. && .AVIATION...FOR THE 18Z PACKAGE...VFR CONDITIONS ARE EXPECTED FOR THE NEXT 24 HOURS UNDER SCATTERED TO BROKEN HIGH CLOUDS. UNTIL 02Z...EXPECT WINDS SW10-20 KTS WITH GUSTS 25-30 KTS. WINDS WILL GENERALLY DIMINISH AFTER 02Z...ALTHOUGH LOCALLY STRONG AND GUSTY WINDS WILL CONTINUE NORTHEAST OF HIGHER TERRAIN FEATURES OF NORTHERN ARIZONA. WIDESPREAD WINDS SW18-30 KTS WITH GUSTS 35-45 KTS WILL DEVELOP AFTER 17Z WED. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC.........DB/MCS AVIATION.......DJO FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Oct 8, 4:11 AM MST, 10 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 411 AM MST TUE OCT 8 2013 AZZ004>018-037>040-090700- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 411 AM MST TUE OCT 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ON WEDNESDAY A POTENT COLD FRONT WILL BRING STRONG SOUTH TO SOUTHWEST WINDS. GUSTS FROM 40 TO 55 MPH ARE FORECAST ACROSS ALL BUT FAR SOUTHERN YAVAPAI COUNTY. PRECIPITATION WILL SPREAD FROM WEST TO EAST ACROSS NORTHERN ARIZONA FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING AS THE STRONG COLD FRONT MOVES THROUGH. A FEW STRONG THUNDERSTORMS ARE POSSIBLE WITH THE COLD FRONT PASSAGE WEDNESDAY NIGHT. SNOW SHOWERS ARE LIKELY DOWN TO 6500 FEET WITH A FEW INCHES OF ACCUMULATION POSSIBLE MOSTLY ABOVE 8000 FEET ON THE KAIBAB PLATEAU AND SAN FRANCISCO PEAKS. CLEARING WEATHER MOVES IN FROM WEST TO EAST LATE THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.